Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992

Severe Thunderstorm Warning 521, NWS Norman, OK

September 2, 1992Cleveland County, McClain County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Sep 2, 1992, 5:58 PM CDT for Cleveland County, McClain County, Oklahoma. It was in force for 47 min. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 2, 1992, 5:58 PM CDT (22:58 UTC)
Expired
Sep 2, 1992, 6:45 PM CDT
In force
47 min
Issued by
NWS Norman, OK
Area
Whole counties

Counties Cleveland County, OK, McClain County, OK

What was reported inside it

TimeReportWhereRemark
Sep 2, 6:15 PM CDTTornado F2Mcclain, OK
Sep 2, 6:20 PM CDTHail 2.5Mcclain, OK
Sep 2, 6:22 PM CDTHail 2.75Cleveland, OK
Sep 2, 6:45 PM CDTHail 1.75Cleveland, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.0 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1992-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1282 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1992-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 531 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1282 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
531 m²/s²
0-3 km storm-relative helicity
593 m²/s²
Significant tornado parameter
0.0
Supercell composite
13.8

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:50 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Sep 2, 2:50 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
250 PM CDT WED SEP 2 1992

SFC ANALYSIS INDICATES WK MESO LOW HAS FORMED S OF GAG ALG TROF RUNNING
FM P28-LTS. OTHR FTR OF INTEREST IS OUTFLOW BNDRY WHICH XTNDS FM LOW
SEWD. WSR-88D INDICATES FINE LN OUTFLOW BNDRY LIES NR SEILING-BLANCHARD-
SULPHUR LN AND HAS NOW BCM STNRY. AMS HAS STABILIZED N OF BNDRY AND W OF
TROF. BTWN THESE FTRS LIS HAVE FALLEN TO ARND MINUS 10 WTH MCONV
MAXIMIZED E OF MESO LOW AND ALG OUTFLO ACCRDG TO ADAP/MAPS ANALYSES.
STG STMS RMN ALG OUTFLO BNDRY IN SERN OK WHL FURTHER W ALG BNDRY AND
TROF LOW-LVLS RMN CAPPED. ADAP CAP STRNGTH HAS FALLEN BELOW 2 DEG ACRS
SWRN OK/NW TX AND ANTICIPATE STMS TO FIRE AT ANYTIME. LRG CAP AND STG
WND FLDS WL RESULT IN A FEW SVR STMS. PROFILERS 88D VWP SUG SOM POTL FOR
MESOCYCLONE FORMATION AS WELL...ESP VCNTY OUTFLO BNDRY.

XPCT TROF TO GRDLY MOV INTO SC OK BFR STALLING ERLY THU MRNG AS WK S/W
SWEEPS ACRS RGN FM NW. TROF WL BCM MOR DIFFUS ON THU AND S/W WL BE PAST
AREA SO WL CONT LOW POPS ONLY ACRS SERN OK ZNS. AS TROF WASHES OUT LATE
THU INTO FRI LOW LVL MSTR SHUD SPRD BACK WWD ACRS AREA. ATTM WL KEEP
POPS BLO 20 PCT MOST OF 3RD-4TH PDS DUE TO LACK OF BNDRY LYR CONV AND WK
UPR FORCING. ONLY EXCEPTIONS WL IN SE DURG THU EVNG AND IN NW LATE FRI
AFTN WHEN NEXT WV LIFTS OUT OUT OF ROCKIES.

HIEST POPS FCST SE TNGT ALG WTH MENTION OF HVY RAFL IN ZNS. TEMPS WL BE
HIGHLY DEPENDENT UOPN POSN OF TROF/DRY AIR AND GUID VALUES SEEM IN THE
BALLPARK XCPT FOR MAXES WHICH SEEM TO WARM.  ..16..

PRELIM NUMS...
GAG 58/90/63/91 0002  PNC 65/90/69/91 3111  HBR 64/91/67/91 4111
OKC 68/91/69/91 4111  SPS 68/96/69/95 4111  DUA 69/91/69/91 7221

.OK...NONE
.TX...NONE

In the hours before

Local storm report, Sep 2, 4:23 PM CDT, 1 hour 35 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
 4 23 PM CDT WED SEP 02 1992

TIME(CDT)/DATE               COUNTY            REPORT

 4 00 AM  /2ND               KINGFISHER/LOGAN  PENNY SIZE HAIL
                                               EAST SIDE OF
                                               CASHION ON COUNTY LINE.

PURPURA
Local storm report, Sep 2, 4:28 PM CDT, 1 hour 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
4 26 PM CDT WED SEP 02 1992

TIME(CDT)/DATE               COUNTY            REPORT

3 25 PM  /2ND                ATOKA             NICKEL SIZE HAIL AT
                                               FARRIS

PURPURA
Special weather statement, Sep 2, 4:43 PM CDT, 1 hour 15 minutes before
TXZ076-077-022245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA FALLS TX
445 PM CDT WED SEP 2 1992

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM TONIGHT FOR
THE FOLLOWING NORTH CENTRAL TEXAS COUNTIES ARCHER...BAYLOR...WILBARGER...
JACK...CLAY...MONTAGUE...WICHITA AND INCLUDES COTTON COUNTY OF SOUTH
CENTRAL OKLAHOMA...

AT 440 PM THE WICHITA FALLS RADAR SHOWED SCATTERED THUNDERSTORMS...SOME
VERY STRONG...IN OKLAHOMA NEAR AND TO THE EAST OF OKLAHOMA CITY AND NORTH
OF ARDMORE. MOVEMENT OF THUNDERSTORMS WAS EAST AT 25 MPH.

NO PRECIPTATION WAS INDICATED OVER NORTH CENTRAL TEXAS AT 440 PM...HOWEVER
THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO DEVELOP WITH THE APPROACH
OF AN UPPER LEVEL DISTURBANCE COMBINING WITH A THUNDRSTORM BOUNDARY FROM
LAST NIGHTS ACTIVITY IN SOUTHWEST AND CENTRAL OKLAHOMA.
Special weather statement, Sep 2, 4:47 PM CDT, 1 hour 11 minutes before
TXZ076-077-022245-

SPECIAL WEATHER STATEMENT...CORRECT SPELLING...
NATIONAL WEATHER SERVICE WICHITA FALLS TX
445 PM CDT WED SEP 2 1992

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM TONIGHT FOR
THE NORTH CENTRAL TEXAS COUNTIES OF ARCHER...BAYLOR...WILBARGER...
JACK...CLAY...MONTAGUE...WICHITA. THE WATCH INCLUDES COTTON COUNTY OF
SOUTHCENTRAL OKLAHOMA...

AT 440 PM THE WICHITA FALLS RADAR SHOWED SCATTERED THUNDERSTORMS...SOME
VERY STRONG...IN OKLAHOMA NEAR AND TO THE EAST OF OKLAHOMA CITY AND NORTH
OF ARDMORE. MOVEMENT OF THUNDERSTORMS WAS EAST AT 25 MPH.

NO PRECIPITATION WAS INDICATED OVER NORTH CENTRAL TEXAS AT 440 PM...HOWEVER
THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO DEVELOP WITH THE APPROACH
OF AN UPPER LEVEL DISTURBANCE COMBINING WITH A THUNDERSTORM BOUNDARY FROM
LAST NIGHTS ACTIVITY IN SOUTHWEST AND SOUTHCENTRAL OKLAHOMA.
Special weather statement, Sep 2, 4:54 PM CDT, 1 hour 4 minutes before
OKZ004>021-TXZ076-077-020000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
4 55 PM CDT WED SEP 2 1992

...THUNDERSTORMS CONTINUE TO DEVELOP ACROSS OKLAHOMA CITY METRO
   AREA...

AT 455 PM SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ACROSS
CENTRAL OKLAHOMA. THE HEAVIEST STORMS WERE JUST WEST OF
NEWCASTLE...5 MILES NORTHEAST OF SHAWNEE...AND ABOUT 2 MILES SOUTHEAST
OF DEL CITY.  OTHER LIGHTER SHOWERS AND STORMS WERE LOCATED 2 MILES
SOUTHEAST OF OKARCHE...IN THE EDMOND/ARCADIA AREA...AND IN MURRAY COUNTY
12 MILES SOUTHWEST OF DAVIS OVER THE ARBUCKLE MOUNTAINS. THE STORMS WERE
MOVING EAST AT 35 TO 40 MPH.

THE POSSIBILITY EXISTS FOR A FEW STORMS TO BECOME SEVERE...ALTHOUGH NO
WARNINGS ARE IN EFFECT FOR CENTRAL OKLAHOMA. HOWEVER THE STORMS MAY
PRODUCE PEA SIZE HAIL...BRIEF HEAVY RAIN...AND GUSTY WINDS. ALSO
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED.

BE ALERT TO THE DANGERS OF LIGHTNING...LIGHTNING CAN STRIKE MILES AWAY
FROM THE MAIN CORE OF THE STORM. ONE INJURY HAS ALREADY BEEN REPORTED
DUE TO A LIGHTNING STRIKE FROM THESE STORMS.

PURPURA
Local storm report, Sep 2, 5:43 PM CDT, 15 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
5 44 PM CDT WED SEP 02 1992

TIME(CDT)/DATE               COUNTY            REPORT

5 38    /2ND                 MC CLAIN     j     1.75 TO 2 INCH HAIL
                                               2 E COLE

PURPURA

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 7:44 PM CDTSevere Thunderstorm WarningOUNHarper46 min
Sep 1, 8:26 PM CDTSevere Thunderstorm WarningOUNHarper, Woodward49 min
Sep 1, 8:27 PM CDTSevere Thunderstorm WarningOUNWoods48 min
Sep 1, 9:14 PM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward46 min
Sep 1, 9:56 PM CDTSevere Thunderstorm WarningOUNWoodward49 min
Sep 1, 10:29 PM CDTSevere Thunderstorm WarningOUNHarper, Woods46 min
Sep 1, 11:14 PM CDTSevere Thunderstorm WarningOUNWoods, Woodward46 min
Sep 1, 11:40 PM CDTSevere Thunderstorm WarningOUNGarfield50 min
Sep 1, 11:56 PM CDTSevere Thunderstorm WarningOUNWoods49 min
Sep 2, 12:44 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods31 min
Sep 2, 1:14 AM CDTSevere Thunderstorm WarningOUNAlfalfa46 min
Sep 2, 1:27 AM CDTSevere Thunderstorm WarningOUNGarfield48 min
Sep 2, 1:58 AM CDTSevere Thunderstorm WarningOUNAlfalfa27 min
Sep 2, 2:11 AM CDTSevere Thunderstorm WarningOUNGarfield, Noble49 min
Sep 2, 3:00 AM CDTSevere Thunderstorm WarningOUNGarfield45 min
Sep 2, 3:28 AM CDTFlash Flood WarningOUNGarfield4 hr
Sep 2, 3:47 AM CDTSevere Thunderstorm WarningOUNGarfield, Kay25 min
Sep 2, 3:47 AM CDTSevere Thunderstorm WarningOUNNoble43 min
Sep 2, 3:59 AM CDTSevere Thunderstorm WarningOUNKingfisher, Logan46 min
Sep 2, 9:42 AM CDTSevere Thunderstorm WarningOUNComanche25 min
Sep 2, 3:04 PM CDTSevere Thunderstorm WarningOUNAtoka26 min
Sep 2, 3:23 PM CDTSevere Thunderstorm WarningOUNChoctaw, Pushmataha67 min
Sep 2, 3:45 PM CDTSevere Thunderstorm WarningOUNChoctaw45 min
Sep 2, 5:26 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain19 min
Sep 2, 5:39 PM CDTTornado WarningOUNCleveland, McClain21 min
Sep 2, 6:08 PM CDTTornado WarningOUNCleveland, McClain22 min
Sep 2, 6:27 PM CDTTornado WarningOUNMcClain33 min
Sep 2, 6:30 PM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie45 min
Sep 2, 6:47 PM CDTSevere Thunderstorm WarningOUNGarvin, Pontotoc43 min
Sep 2, 6:58 PM CDTSevere Thunderstorm WarningOUNMcClain47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.